Get help from best doctors, anonymously
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I am using disulfiram 500 tablet for deaddiction from alcohol as prescribed by psychiatrist is it helpful & safe.

3 Doctors Answered
While taking disulfiram, ensure that you never, ever drink alcohol, not even a little bit. It will cause a very severe reaction with increased blood pressure, sweating, increased heartbeat and flushing of face. This reaction can be fatal. Also never use deodorant or perfume or cologne which has an alcoholic base. Avoid any creams/lotions/aftershave as these have varying content of alcohol in them, which can trigger the reaction. Avoid chinese food, or anything that contains vinegar, as it too can trigger the reaction. If you ever feel any of the above symptoms, rush to the nearest hospital as disulfiram reaction is a medical emergency.
It is a very good drug if you are well motivated to quit. But you have to be totally avoid alcohol at all costs and also avoid having vinegar or alcohol base cough syrups, using aftershave or using too much of cosmetic products having alcohol. It can cause a severe reaction if you take alcohol, can happen upto 14 days. Also inform if you have tingling or numbness in hands or feet. Check liver functions after 3 months and every 6 months thereafter. You can consult me privately in case of other doubts.
It s helpful, it s an anti deterrent agent. Avoid exposure to anything and everything which has alcohol, u can develop severe reaction
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.